MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR060502A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on october the patient presented for sfa occlusive disease.During the procedure a gore® viabahn® endoprosthesis snagged on a previously placed stent (brand unknown) and began to partially pre-deploy.The device was removed from the patient.Another gore device was used to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Engineering evaluation: the manufacturing records were reviewed and the device lot met all pre-release specifications.The physical investigation of the device confirmed the physician¿s observation that the zipper was partially deployed.It did not confirm the observation that the endoprosthesis had expanded.The root cause for the partially deployed zipper is consistent with interaction with a previously implanted device.
 
Additional Manufacturer Narrative
This report was initially sent as a reportable malfunction, due to the stent graft being reported as partially expanded.However, the device was returned to gore for engineering evaluation.The engineering evaluation did not confirm, the observation that the endoprosthesis had expanded.As a result this medwatch will be retracted.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10857073
Report Number2017233-2020-01452
Device Sequence Number4169011
Product Code NIP
UDI-Device Identifier00733132623952
UDI-Public00733132623952
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberVBJR060502A
Device Catalogue NumberVBJR060502A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer06/30/2021
08/30/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date06/30/2021
08/30/2021
Patient Sequence Number1